Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2016, 11:34 AM CDT for Camp County, Franklin County, Titus County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 11:34 AM CDT (16:34 UTC)
- Expired
- Mar 17, 2016, 12:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camp County, TX, Franklin County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 11:40 AM CDT | HAIL 0.75 | Mount Vernon, TX | PEA TO DIME SIZE HAIL REPORTED AT SHERIFFS OFFICE IN MT VERNON AND NORTHWARD... NORTH OF I30 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
074
WUUS54 KSHV 171634
SVRSHV
TXC063-159-449-171715-
/O.NEW.KSHV.SV.W.0049.160317T1634Z-160317T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMP COUNTY IN NORTHEASTERN TEXAS...
TITUS COUNTY IN NORTHEASTERN TEXAS...
FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1215 PM CDT
* AT 1133 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
VERNON...OR 12 MILES SOUTHWEST OF HAGANSPORT...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...PITTSBURG...HAGANSPORT...MOUNT VERNON...PURLEY...
COOKVILLE...WINFIELD...MILLER'S COVE...ROCKY MOUND...CYPRESS...
MONTICELLO...ROEDER...HOPEWELL AND HARVARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3336 9531 3334 9481 3299 9483 3302 9531
TIME...MOT...LOC 1633Z 274DEG 36KT 3318 9532
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
516
WWUS54 KSHV 171651
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT THU MAR 17 2016
TXC063-159-449-171715-
/O.CON.KSHV.SV.W.0049.000000T0000Z-160317T1715Z/
CAMP TX-TITUS TX-FRANKLIN TX-
1151 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHWESTERN CAMP...TITUS AND EASTERN FRANKLIN COUNTIES...
AT 1151 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF HAGANSPORT TO 6 MILES WEST OF MOUNT
PLEASANT TO NEAR NEWSOME...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...PITTSBURG...COOKVILLE...WINFIELD...MILLER'S COVE...ROCKY
MOUND...ROEDER...HOPEWELL...HARVARD AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3335 9516 3334 9481 3299 9483 3302 9525
3319 9520
TIME...MOT...LOC 1651Z 271DEG 36KT 3332 9512 3316 9509 3303 9515
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 11:15 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 17, 11:15 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT THU MAR 17 2016 .DISCUSSION... ONGOING CONVECTION MAINLY ALONG THE I-30 CORRIDOR HAS PRODUCED A FEW STRONG TO SEVERE STORMS...MAINLY WITH LARGE HAIL AS STEEP MID LEVEL LAPSE RATES HAVE RESULTED IN VERY COLD TEMPERATURES ALOFT. FORCING MECHANISM IS HARD TO PIN DOWN BUT IT APPEARS THERE MAY BE SOME EMBEDDED UPPER LEVEL ENERGY WHICH IS CONTRIBUTING TO THESE ENHANCED TSTMS. FARTHER SOUTH...A STATIONARY BNDRY REMAINS ANCHORED ACROSS PARTS OF DEEP E TX AND INTO ADJACENT W CNTRL LA. EXPECT ADDITIONAL SHWRS AND TSTMS TO GET GOING LATER TODAY AS HEATING ERODES THE LOW LEVEL INVERSION NEAR AND ALONG THE BNDRY WITH INSTABILITY INCREASING STEADILY THROUGHOUT THE AFTERNOON. A MARGINAL TO SLIGHT RISK SEVERE POTENTIAL COVERS MUCH OF THE REGION AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY THREAT BUT WE CANNOT COMPLETELY RULE OUT THE DAMAGING WIND AND ISOLATED TORNADO THREAT. FOR THE UPDATE THIS MORNING...HAVE INCLUDED SEVERE WORDING ACROSS THE BOARD FOR ALL AREAS BUT MAINLY FOCUSING SOUTH OF THE I-30 CORRIDOR FOR THE REMAINDER OF TODAY. HAVE MAINTAINED PREVIOUS HIGH TEMPERATURES BUT SOME AREAS MAY STRUGGLE TO REACH FORECAST HIGHS IF CLOUD COVER DOES NOT AT LEAST PARTIALLY BREAK. THE REMAINDER OF THE FORECAST WAS ALSO LET INTACT. UPDATED TEXT PRODUCTS HAVE ALREADY BEEN SENT. /19/ && .PREV DISCUSSION... /ISSUED 659 AM CDT THU MAR 17 2016/ AVIATION... A WEAK SFC FRONT EXTENDS FROM CNTRL TX ESE INTO DEEP E TX AND CNTRL LA THIS MORNING...WITH THE BNDRY EXPECTED TO REMAIN NEARLY STATIONARY OR DRIFT SLIGHTLY N TODAY TO NEAR/JUST S OF THE I-20 CORRIDOR. MVFR CIGS HAVE DEVELOPED OVER N AND ECNTRL TX NEAR THIS FRONT THIS MORNING...AND WILL AFFECT THE TYR/GGG TERMINALS THIS MORNING BUT MAY SCATTER OUT/LIFT BY LATE MORNING. AREAS OF VLIFR CIGS/FG HAVE DEVELOPED OVER SE TX/SRN AND CNTRL LA...INCLUDING THE LFK TERMINAL CLOSER TO THE FRONT...AND COULD LINGER THROUGH MUCH OF THE MORNING BEFORE LIFTING. SHOULD SEE SCT CONVECTION DEVELOP/SPREAD E FROM N TX ALONG/N OF THE FRONT TODAY...AFFECTING THE AREA TERMINALS LATER THIS MORNING THROUGH MUCH OF THE AFTERNOON. GIVEN THE LOW CONFIDENCE OF COVERAGE/TIMING...HAVE PREVAILED MENTION OF VCTS FOR THE AFFECTED TERMINALS...WITH THE CONVECTION EXPECTED TO DIMINISH FROM W TO E LATER THIS AFTERNOON/EVENING. ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE NEAR THE FRONT OVERNIGHT...AS THE FRONT LIFTS SLOWLY N TO THE I-20 CORRIDOR. CIGS SHOULD BECOME LOW MVFR/IFR NEAR/S OF THE FRONT LATE...WITH AREAS OF FG AGAIN POSSIBLE MAINLY OVER DEEP E TX/NCNTRL LA. ENE WINDS 6-10KTS TODAY WILL BECOME E AND DIMINISH TO LESS THAN 5KTS AFTER 00Z. /15/ PREV DISCUSSION... /ISSUED 246 AM CDT THU MAR 17 2016/ DISCUSSION... A WEAK SURFACE BOUNDARY EXTENDING ACROSS DEEP EAST TEXAS TOWARD MONROE WILL BE THE FOCUS FOR CONVECTION LATER TODAY. DESPITE MAINLY ZONAL FLOW ACROSS THE REGION...AN UPPER-LEVEL DISTURBANCE MOVING ACROSS THE REGION IN THE VICINITY OF THE NEARLY STATIONARY FRONTAL BOUNDARY WILL GENERATE SUFFICIENT LIFT TO ALLOW FOR SHOWERS AND THUNDERSTORMS. INSTABILITY WILL BE ENHANCED BY SUFFICIENT MOISTURE SOUTH OF THE FRONTAL BOUNDARY. THE MAIN THREAT WILL BE HAIL...WITH DAMAGING WINDS A SECONDARY THREAT. THE STRONGEST CONVECTION WILL LIKELY OCCUR DURING THE AFTERNOON HOURS AS THE BOUNDARY LAYER DESTABILIZES. RAINFALL TOTALS WILL AVERAGE AN INCH OR LESS TODAY MAINLY ALONG AND SOUTH OF INTERSTATE 20. HOWEVER...ISOLATED AMOUNTS OF AS HIGH AS 2 INCHES MAY BE POSSIBLE IN THE STRONGER CONVECTION ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE EARLY PART OF THE WEEKEND DUE TO THE LINGERING FRONTAL BOUNDARY PARKED ALONG AND SOUTH OF INTERSTATE 20. NORTHWEST FLOW BEHIND A LONGWAVE TROUGH TO BUILD ACROSS THE REGION ON SATURDAY ALLOWING FOR IMPROVING CONDITIONS. MUCH COOLER TEMPERATURES EXPECTED LATE IN THE WEEKEND THROUGH THE EARLY PART OF THE WORK WEEK WITH HIGHS IN THE 50S AND 60S AND LOWS IN THE 30S AND 40S. OTHERWISE...A GRADUAL WARMING TREND EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 56 70 49 / 40 40 50 50 MLU 76 55 71 50 / 30 40 40 50 DEQ 72 49 64 43 / 50 40 40 40 TXK 73 52 66 45 / 60 40 40 40 ELD 74 51 67 47 / 30 40 40 40 TYR 74 57 70 47 / 40 50 40 50 GGG 75 56 70 48 / 40 50 40 50 LFK 78 61 75 53 / 40 50 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Mar 17, 6:00 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU MAR 17 2016 ARZ050-051-059>061-070>073-LAZ001>006-012>014-021-OKZ077-TXZ096- 097-108>112-124>126-137-138-181100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-CALDWELL-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON- 600 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER-LEVEL DISTURBANCE MOVES ACROSS THE REGION. RAINFALL AMOUNTS WILL GENERALLY AVERAGE AROUND A TENTH TO A QUARTER OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION THROUGH EARLY SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY RANGE FROM A QUARTER INCH OR LESS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ010-011-017>020-022-TXZ136-149>153-165>167-181100- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-LA SALLE-SMITH- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 600 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS COULD BE SEVERE DURING THE AFTERNOON HOURS WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. RAINFALL TOTALS WILL AVERAGE AROUND A HALF AN INCH OR LESS. LOCALLY HIGHER AMOUNTS MAY BE POSSIBLE IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY SATURDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH OR LESS CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 05
In the hours before
Local storm report, Mar 17, 10:55 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL TEXARKANA 33.45N 94.02W
03/17/2016 E0.75 INCH MILLER AR AMATEUR RADIO
HAIL REPORTED AT MILLER COUNTY SHERIFFS OFFICE
&&
EVENT NUMBER SHV1600218
25Local storm report, Mar 17, 11:02 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 2 ESE TEXARKANA 33.44N 93.98W
03/17/2016 E0.25 INCH MILLER AR TRAINED SPOTTER
COUNTY ROAD 493 AND 481
&&
EVENT NUMBER SHV1600219
25Local storm report, Mar 17, 11:04 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 1 N TAYLOR 33.11N 93.46W
03/17/2016 E1.00 INCH COLUMBIA AR LAW ENFORCEMENT
1 INCH HAIL NORTH OF TAYLOR.
&&
PALMERLocal storm report, Mar 17, 11:08 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 4 SE TEXARKANA 33.41N 93.97W
03/17/2016 E0.25 INCH MILLER AR AMATEUR RADIO
REPORTED IN GENOA AT MC 493 AND 481
&&
EVENT NUMBER SHV1600220
25Local storm report, Mar 17, 11:23 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL 3 W EL DORADO 33.22N 92.71W
03/17/2016 E0.25 INCH UNION AR LAW ENFORCEMENT
IN OAK MANOR
&&
EVENT NUMBER SHV1600221
25Special weather statement, Mar 17, 11:25 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT THU MAR 17 2016
ARZ073-171730-
UNION AR-
1125 AM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 1230 PM CDT...
AT 1125 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EL DORADO...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...HUTTIG...STRONG...WESSON...LAWSON...LAPILE...URBANA...MORO BAY
STATE PARK...FELSENTHAL...AURELLE...NEW LONDON...CAIRO...CATESVILLE...
HILLSBORO...PIGEON HILL AND NEWELL.
LAT...LON 3304 9275 3312 9278 3324 9292 3329 9247
3327 9242 3328 9238 3330 9235 3328 9234
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3321 9223 3320 9221 3321 9218
3316 9217 3316 9211 3310 9214 3303 9211
TIME...MOT...LOC 1625Z 274DEG 36KT 3313 9266
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:02 AM CDT | Special Weather Statement | SHV | Red River | 43 min |
| Mar 17, 9:14 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| Mar 17, 9:43 AM CDT | Tornado Warning | SHV | Bowie, Red River | 32 min |
| Mar 17, 10:12 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 48 min |
| Mar 17, 12:45 PM CDT | Special Weather Statement | SHV | Smith | 45 min |
| Mar 17, 1:54 PM CDT | Special Weather Statement | SHV | Harrison | 51 min |
| Mar 17, 2:35 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 55 min |
| Mar 17, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 51 min |
| Mar 17, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.